MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA HIP INSTRUMENTS; TRIAL BROACH SIZE 1

MEDACTA INTERNATIONAL SA HIP INSTRUMENTS; TRIAL BROACH SIZE 1
Model Number 01.10.10.018
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 12/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation by scientific & medical affairs director.During primary hybrid tha on a patient with a pronounced valgus neck, the surgeon finds that trial reduction of the joint with the planned femoral broach in situ proves to be too hard, so he downsized the broach by 2 sizes, to get it subsiding in the femoral canal.Even after this, the maneuver reduction was hard, but he succeeded.However, that broach hit the medial-proximal edge of the calcar and created a small fracture, which was then cabled and is expected to heal with no consequences.The cause for this event is the position of the downsized broach, which is free to float in the oversized envelope created by the bigger broach, and therefore it is not held in position along its entire surface, as it should, but it hangs on a specific point, that most likely is the proximal-medial edge of the calcar.This creates a stress concentration with risk of fracture.In such cases, a possible alternative course of action is to ream the femoral cut using the calcar reamer placed on the undersized broach, to make sure that the bone resection plane is compatible with the broach being used for trial reduction and, in turn, with the smaller implant chosen as final device.We do not see any defect in the supplied devices at the origin of this adverse event.Root cause:the most probable root cause is the downsizing of the femoral broach without calcar reaming within an already oversized canal, which prevented the broach from reaching axial stability and contact primarily at the proximal¿medial calcar, generating a localized stress concentration that led to the calcar fracture during the attempted trial reduction.There is no indication that any potential issue with the device may have caused or contributed to the event.
 
Event or Problem Description
The planned stem was a size 3 standard quadra p cemented.Posterior approach used.Although the femur was prepared to size 3 and trialed with a 36 s head, the hip could not be reduced.This was unexpected, as the planned offset and leg length changes were minimal, and intraoperative checks suggested the stem was positioned as intended.Downsizing to a size 2 still did not allow reduction.As short-neck stems were not available, a size 1 broach was used and seated approximately 5 mm deeper.An attempt to reduce the hip without calcar reaming resulted in a medial calcar fracture, which was managed with a cable.A size 1 standard quadra p cemented stem was implanted.The surgery was completed without further issues.Post-operative x-ray shows a slight increase in offset and a slight decrease in leg length.

Brand Name
HIP INSTRUMENTS
Common Device Name
TRIAL BROACH SIZE 1
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key23838612
Report Number3005180920-2025-01240
Device Sequence Number9836169
Product Code LXH
UDI-Device Identifier07630040748414
UDI-Public07630040748414
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.10.10.018
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Initial Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexFemale
Patient EthnicityNon Hispanic